Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the Glauberman and Watanabe correspondences for blocks of finite $p$-solvable groups

Authors: M. E. Harris and M. Linckelmann
Journal: Trans. Amer. Math. Soc. 354 (2002), 3435-3453
MSC (2000): Primary 20C20
Published electronically: April 9, 2002
MathSciNet review: 1911507
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $G$ is a finite $p$-solvable group for some prime $p$, $A$ a solvable subgroup of the automorphism group of $G$ of order prime to $\vert G\vert $such that $A$ stabilises a $p$-block $b$ of $G$ and acts trivially on a defect group $P$ of $b$, then there is a Morita equivalence between the block $b$ and its Watanabe correspondent $w(b)$ of $C_{G}(A)$, given by a bimodule $M$ with vertex $\Delta P$ and an endo-permutation module as source, which on the character level induces the Glauberman correspondence (and which is an isotypy by Watanabe's results).

References [Enhancements On Off] (What's this?)

  • 1. J. L. Alperin, The Main Problem of Block Theory, Proceedings of the Conference on Finite Groups, Academic Press (1976), 341-356. MR 53:8219
  • 2. M. Broué, Isométries parfaites, types de blocs, catégories dérivées, Astérisque 181/182 (1990), 61-92. MR 91i:20006
  • 3. E.C. Dade, Block extensions, Illinois J. Math 17 (1973), 198-272. MR 48:6226
  • 4. E.C. Dade, Endo-permutation modules over p-groups I, Ann. of Math. 107 (1978), 459-494. MR 80a:13008a
  • 5. E.C. Dade, Endo-permutation modules over p-groups II, Ann. of Math. 108 (1978), 317-346. MR 80a:13008b
  • 6. E.C. Dade, A correspondence of characters, Proceedings of Symposia in Pure Mathematics 37 (1980), 401-403. MR 82j:20018
  • 7. P. Fong, On the characters of p-solvable groups, Trans. AMS 98 (1961), 263-284. MR 22:11052
  • 8. G. Glauberman, Correspondences of characters for relatively prime operator groups, Can. J. Math. 20 (1968), 1465-1488. MR 38:1189
  • 9. D. Gorenstein, Finite Groups, Chelsea Publishing Company, New York, 1980. MR 81b:20002
  • 10. M. E. Harris, M. Linckelmann, Splendid derived equivalences for blocks of finite $p-$solvable groups, J. London Math. Soc. 62 (2000), 85-96. MR 2001e:20011
  • 11. I. M. Isaacs, Character theory of finite groups, Academic Press, New York, 1976. MR 57:417
  • 12. I. M. Isaacs, G. Navarro, Character correspondence and irreducible induction and restriction, J. of Algebra 140 (1991), 131-140. MR 93a:20015
  • 13. S. Koshitani, G. O. Michler, Glauberman Correspondence of $p$-Blocks of Finite Groups, J. of Algebra 243 (2001), 504-517.
  • 14. B. Külshammer, On p-blocks of p-solvable groups, Comm. in Algebra 9 (1981), 1763-1785. MR 83c:20023
  • 15. B. Külshammer, L. Puig, Extensions of nilpotent blocks, Invent. Math. 102 (1990), 17-71. MR 91i:20009
  • 16. L. Puig, Local block theory in p-solvable groups, Proceedings of Symposia in Pure Mathematics 37 (1980), 385-388. MR 82c:20045
  • 17. L. Puig, Local extensions in endo-permutation modules split: a proof of Dade's theorem, Séminaire sur les groupes finis III, Publ. Math. Univ. Paris 7 (1986), 199-205. MR 89a:20007
  • 18. L. Puig, Pointed groups and construction of modules, J. Algebra 116 (1988), 7-129. MR 89e:20024
  • 19. L. Puig, Letter to M. E. Harris, 1993.
  • 20. J. Rickard, Splendid equivalences: derived categories and permutation modules, Proc. London Math. Soc. 72 (1996), 331-358. MR 97b:20011
  • 21. J. P. Serre, Corps Locaux, Hermann, Paris, 1968. MR 50:7096
  • 22. J. P. Serre, Linear Representations of Finite Groups, Graduate Texts in Mathematics, Springer Verlag, New York, 1977. MR 56:8675
  • 23. J. Thévenaz, G-Algebras and Modular Representation Theory, Oxford University Press, New York, 1995. MR 96j:20017
  • 24. A. Watanabe, The Glauberman Character Correspondence and Perfect Isometries for Blocks of Finite Groups, J. Algebra 216 (1999), 548-565. MR 2000f:20015
  • 25. C. Weibel, An introduction to homological algebra, Cambridge University Press, 1994. MR 95f:18001

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20C20

Retrieve articles in all journals with MSC (2000): 20C20

Additional Information

M. E. Harris
Affiliation: University of Minnesota, School of Mathematics, 105 Vincent Hall, Church Street SE, Minneapolis, Minnesota 55455-0487

M. Linckelmann
Affiliation: CNRS, Université Paris 7, UFR Mathématiques, 2, place Jussieu, 75251 Paris Cedex 05, France

Received by editor(s): July 16, 2001
Published electronically: April 9, 2002
Article copyright: © Copyright 2002 American Mathematical Society